Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 20, NWS Blacksburg, VA

August 27, 20084 counties in Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Aug 27, 2008, 9:33 AM EDT for 4 counties in Virginia; Mercer County, West Virginia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2008, 9:33 AM EDT (13:33 UTC)
Expired
Aug 27, 2008, 3:43 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA

Counties Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
679 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 271333
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 AM EDT WED AUG 27 2008

...GUSTY WINDS ALONG HIGHER RIDGES TODAY...

.AS THE REMNANTS OF TROPICAL STORM FAY MOVE NORTHWARD UP THE WEST
SIDE OF THE APPALACHIANS...GUSTY EAST SOUTHEAST WINDS ARE
EXPECTED TO CONTINUE THROUGHOUT THE DAY...MAINLY ALONG THE HIGHER
RIDGES. 

VAZ007-009-010-015-WVZ042-272145-
/O.NEW.KRNK.WI.Y.0020.080827T1333Z-080828T0000Z/
TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
INDEPENDENCE...BLUEFIELD
933 AM EDT WED AUG 27 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

GUSTY SOUTHEAST WINDS WILL CONTINUE TODAY AND INTO EARLY THIS
EVENING...BUT MAINLY ALONG THE HIGHER RIDGES. IN PROTECTED
AREAS...THEY WILL REMAIN IN THE 10-15 MPH RANGE...BUT ALONG HIGHER
RIDGES AND JUST TO THE WEST AND NORTHWEST OF HIGHER RIDGES WHERE
DOWNSLOPING EFFECTS CAN ENHANCE THE WIND SPEEDS...WINDS COULD
REACH 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. WITH THE GROUND
CONDITIONS NOW VERY WET...TREES WITH SHALLOW ROOT SYSTEMS MAY COME
DOWN IN A FEW SPOTS.



A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.


$$

SK
1 follow-up statement
000 
WWUS71 KRNK 271943
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT WED AUG 27 2008

...WIND ADVISORY IS CANCELLED...

.BREEZY CONDITIONS WILL PERSIST BUT ARE NOT AS STRONG AS THEY WERE
THIS MORNING.

VAZ007-009-010-015-WVZ042-272045-
/O.CAN.KRNK.WI.Y.0020.000000T0000Z-080828T0000Z/
TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
INDEPENDENCE...BLUEFIELD
343 PM EDT WED AUG 27 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Aug 27, 9:16 AM EDT, 17 minutes earlier.

Area forecast discussion, Aug 27, 9:16 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 AM EDT WED AUG 27 2008

.SYNOPSIS...
THE REMNANTS OF FAY WILL LIFT SLOWLY NORTHEAST INTO EASTERN
KENTUCKY BY THIS AFTERNOON. AS THIS LOW MOVES NORTH...A WARM
FRONT WILL ALSO MOVE NORTH THROUGH THE MID ATLANTIC STATES. THIS
WILL WILL RESULT IN WIDESPREAD RAINFALL...WITH THE POTENTIAL FOR
EXCESSIVE RAINFALL ALONG THE EASTERN SLOPES OF THE BLUE RIDGE.

&&

.NEAR TERM /UNTIL NOON TODAY/...
BASED ON RADAR TRENDS AND LATEST MODEL AND HPC QPF FCSTS...HAVE
DECIDED TO EXPAND THE FF WATCH UP THE BLUE RIDGE AND FOOTHILLS
THROUGH ROCKBRIDGE AND AMHERST COUNTIES...AND AS FAR EAST AS LYH
AND DAN AREAS. WHILE RAIN IS CURRENTLY TAPERING OFF ACROSS PARTS
OF NORTHWEST NC...AS WARM SECTOR BUILDS IN FROM SOUTH WE MAY GET
MORE CONVECTIVE BANDS DEVELOPING LATER THIS AFTERNOON...AND WITH
PREVIOUS RAINFALL ANY HEAVY RAINFALL RATES COULD EASILY CAUSE
FLASH FLOODING. HEAVIEST OVERALL RAINFALL REST OF THE DAY WILL
CERTAINLY BE FARTHER NORTH FROM ROANOKE NORTHWARD. ALSO EXTENDED
IN TIME TO MIDNIGHT.

ADDED WIND ADV FOR THE TYPICAL DOWNSLOPE AREAS IN SE FLOW AS SOME
STRONG GUSTS WERE REPORTED IN BLF AREA. MAINLY THE HIGHER RIDGES
WILL BE IMPACTED BUT WITH WET GROUND COULD ALSO SEE A FEW TREES
COME DOWN.

HIGHEST RAINFALL AMOUNTS SO FAR HAVE BEEN IN FROM GRAYSON COUNTY
VIRGINIA ACROSS NORTHWEST NORTH CAROLINA. SEVERAL GAGES HAVE
REPORTED GREATER THAN 3 INCHES OF RAIN SINCE 06Z TUESDAY WITH OVER 8
INCHES AT ONE IFLOWS GAGE IN NORTHERN AVERY COUNTY. SOME OF THIS
WATER IS DRAINING INTO WATAUGA COUNTY. AREAL COVERAGE OF FLASH FLOOD
WATCH IS STILL GOOD BUT WILL EXTEND THE WATCH THROUGH 6PM. AMOUNTS
FOR THE REST OF THE COUNTY WARNING AREA ARE MAINLY 1 TO 3 INCHES.
NO ADDITIONAL COUNTIES WILL BE ADDED TO THE FLASH FLOOD WATCH AT
THIS TIME BUT WILL CONTINUE TO MONITOR.

PEAK LOW LEVEL WINDS FROM KFCX VELOCITY AZIMUTH DISPLAY AND 06Z RNK
SOUNDING ARE ABOUT 35 KNOTS. AFTER 12Z WIND GUSTS AT THE HIGHER
ELEVATIONS WILL GRADUALLY BEGIN TO DIMINISH AS THE LOW LEVEL JET
SHIFTS NORTH.

&&

.SHORT TERM /NOON TODAY THROUGH THURSDAY NIGHT/...
GOOD UPPER DIFFLUENCE TODAY...ESPECIALLY OVER THE WESTERN PART OF
THE COUNTY WARNING AREA. LOW LEVEL WINDS ALSO REMAIN EAST TO
SOUTH-SOUTHEAST UNTIL THURSDAY. AS EXPECTED MODELS SFC-700MB
MOISTURE IN THE AREA THROUGH TONIGHT. MSAS ANALYSIS IS SHOWING A
WEDGE OF STABLE AIR THROUGH MUCH OF THE COUNTY WARNING AREA. THE
WARM FRONT IS IN SOUTH CAROLINA BUT WILL BE LIFTING NORTH PAST THE
VIRGINIA BORDER BY THIS AFTERNOON. MAY BE HARD TO GET ANY HEATING
WITH ALL THE CLOUDS BUT THERE MAY BE ENOUGH INSTABILITY IN EXTREME
SOUTHERN VIRGINIA AND NORTHERN NORTH CAROLINA FOR THUNDERSTORMS.
WINDS NEAR THE SURFACE MAY ALSO BACK ENOUGH AS THE FRONT APPROACHES
TO ENHANCE THE SHEAR ALONG AND SOUTH OF THE BOUNDARY.

UPSLOPE FINALLY WEAKENS ON THURSDAY...BUT BY THE NEXT UPPER TROF
WILL BE COMING THROUGH. ONLY MINOR CHANGES TO TEMPERATURES. IF
WEDGE BREAKS OR THERE ARE ANY BREAKS IN THE CLOUDS...HIGHS THIS
AFTERNOON MAY NEED TO RAISED 5 TO 10 DEGREES. THIS IS MOST LIKELY
TO HAPPEN ACROSS THE SOUTH PART OF THE FORECAST AREA.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ECMWF/NAM BOTH SHOWING SIGNS OF THE WEDGE HOLDING ON INTO FRIDAY.
ALTHOUGH THE OP GFS IS ABSENT OF A WEDGE SIGNATURE IN ITS
MSLP...SEEMS UNUSUAL THAT THE WEDGE WOULD BREAK OVERNIGHT
THURSDAY. THUS...LOWERED TEMPS SOMEWHAT CONSIDERING THE
UNCERTAINTY AND GOOD AMOUNT OF LLVL MOISTURE. SHOULD BE MORE
SUNSHINE IN THE SW AND W EXTREME OF THE CWA...AND THUS SOME STORMS
MAY BUBBLE UP IN THE PM. WEDGE SIGNATURE HANGS AROUND...ALBEIT IN
A WEAKENED FORM WITH LESS LLVL MOISTURE OFF AND ON THROUGH THE
BEGINNING OF NEXT WEEK...WITH HIGH PRESSURE SETTING UP ACROSS THE
EASTERN GREAT LAKES AND NEW ENGLAND IN RESPONSE TO PERSISTENT
TROUGHING ALONG THE CANADIAN MARITIMES.

PRECIP CHANCES WILL BE LIMITED TO A WEAK FRONT MOVING INTO THE
AREA OVER THE WEEKEND. ECMWF SHOWING SOME LIGHT SCATTERED
CONVECTION SATURDAY NIGHT AND SUNDAY. THE GFS A LITTLE SLOWER AND
STALLS THE FRONT ALONG THE NC/VA BORDER...KEEPING LOW CHANCE POPS
IN THE AREA THROUGH EARLY NEXT WEEK. WITH LOW CONFIDENCE...WILL
KEEP POPS LOW AND CLOSE TO HPC GRIDS.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
CEILINGS AT ALL TAF SITES WILL REMAIN BELOW 2000 FEET THROUGH 12Z
THURSDAY...WITH EXTENDED PERIODS OF IFR TO LIFR CONDITIONS.
MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS THE AREA THROUGH 18Z.
SOUTHEAST WILL HOLD CLOUDS AND RAIN IN ALONG AND EAST OF THE BLUE
RIDGE UNTIL THURSDAY MORNING. A CLUSTER OF SHOWERS AND
THUNDERSTORMS HEADING NORTH OUT OF NORTH CAROLINA MAY REACH
DANVILLE BY 13Z...HOWEVER...MSAS ANALYSIS STILL SHOWS THAT THESE
STRONGER CELLS ARE MOVING INTO A MORE STABLE AIRMASS. HAVE HELD
THUNDER OUT OF THE DAN TAF FOR NOW.

LOW LEVEL EAST TO SOUTHEAST JET WILL STAY AT 25 TO 35 KNOTS TODAY
WITH THE STRONGEST WINDS SHIFTING FROM THE SOUTHERN APPALACHIANS
INTO MARYLAND AND PENNSYLVANIA BY THIS EVENING. HAVE EXTENDED THE
TIME THAT LOW LEVEL WIND SHEAR IS LIKELY AT ALL TAF SITES BUT DAN.

CONDITIONS WILL IMPROVE FOR THURSDAY NIGHT AND FRIDAY AS AN UPPER
TROF MOVES EAST OF THE AREA AND HIGH PRESSURE BUILDS IN AT THE
SURFACE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ007-009-010-
     015.
     FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ015>017-022>024-
     032>035-043>045.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ001>005-018>020.
WV...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ042.

&&

SYNOPSIS...PM
NEAR TERM...SK
SHORT TERM...AMS
LONG TERM...KM/RCS
AVIATION...AMS/KM
Hazardous weather outlook, Aug 27, 9:25 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 AM EDT WED AUG 27 2008

VAZ011>014-018>020-WVZ043>045-281330-
GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-SUMMERS-
MONROE-GREENBRIER-
925 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK
OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF
SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY.

VAZ017-022>024-033>035-281330-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-
925 AM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK
OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF
SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY.

NCZ001>003-018-019-VAZ016-032-281330-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-CARROLL-PATRICK-
925 AM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONG THUNDERSTORMS COULD DEVELOP IN THE AFTERNOON WITH DAMAGING
WINDS AND ISOLATED TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.

NCZ004-005-020-VAZ043>045-281330-
STOKES-ROCKINGHAM-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
925 AM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS
COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF
STREAMS AND CREEKS. STRONG THUNDERSTORMS MAY ALSO DEVELOP...WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.

NCZ006-VAZ046-047-058-059-281330-
CASWELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
925 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS
COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF
STREAMS AND CREEKS. STRONG THUNDERSTORMS MAY ALSO DEVELOP...WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.

VAZ015-281330-
GRAYSON-
925 AM EDT WED AUG 27 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS
COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF
STREAMS AND CREEKS. WITH THE GROUND BEING SATURATED...GUSTY WINDS
UP TO 40 MPH CAN UPROOT TREES. STRONG THUNDERSTORMS MAY ALSO
DEVELOP THIS AFTERNOON...WITH DAMAGING WINDS AND ISOLATED
TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.

VAZ007-009-010-WVZ042-281330-
TAZEWELL-SMYTH-BLAND-MERCER-
925 AM EDT WED AUG 27 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK
OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF
SMALL STREAMS. WITH THE GROUND BEING SATURATED...GUSTY WINDS UP
TO 40 MPH CAN UPROOT TREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE
SEVERE THIS AFTERNOON.

RCS

In the hours before

Local storm report, Aug 27, 4:31 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 AM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     FLASH FLOOD      1 E VALLE CRUCIS        36.22N 81.77W
08/27/2008                   WATAUGA            NC   LAW ENFORCEMENT

            DEWITT BARNETT ROAD BRIDGE FLOODED

&&

JJACKSON
Local storm report, Aug 27, 4:33 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 AM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     FLASH FLOOD      2 NW VALLE CRUCIS       36.24N 81.81W
08/27/2008                   WATAUGA            NC   LAW ENFORCEMENT

            2900 BLOCK OF WATAUGA RIVER ROAD FLOODED

&&

JJACKSON
Special weather statement, Aug 27, 5:53 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 AM EDT WED AUG 27 2008

NCZ003-004-019-020-VAZ016-017-032-043-271130-
CARROLL VA-FLOYD VA-HENRY VA-PATRICK VA-STOKES NC-SURRY NC-WILKES NC-
YADKIN NC-
553 AM EDT WED AUG 27 2008

...A THUNDERSTORMS WITH HEAVY RAIN HEADING FOR CARROLL...FLOYD
...HENRY...PATRICK...STOKES...SURRY...WILKES AND YADKIN COUNTIES...

AT 548 AM EDT...A CLUSTER OF SHOWERS WITH STRONGER EMBEDDED
THUNDERSTORMS WAS LOCATED 5 MILES SOUTH OF PILOT MOUNTAIN...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGER STORMS. VERY
HEAVY RAIN IS ALSO EXPECTED...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR PINNACLE...PILOT MOUNTAIN...CAPELLA...AND
GERMANTON AROUND 600 AM...FRANCISCO...VADE MECUM...HANGING ROCK STATE
PARK...AND WOODVILLE AROUND 615 AM...AND COLLINSTOWN AND AND
LAWSONVILLE AROUND 630 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

AMS
Special weather statement, Aug 27, 7:07 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 AM EDT WED AUG 27 2008

NCZ004>006-VAZ014-017-022-032>034-043-044-058-271230-
BEDFORD VA-CASWELL NC-FLOYD VA-FRANKLIN VA-HALIFAX VA-HENRY VA-
MONTGOMERY VA-PATRICK VA-PITTSYLVANIA VA-ROANOKE VA-ROCKINGHAM NC-
STOKES NC-
707 AM EDT WED AUG 27 2008

...SHOWERS WITH HEAVY RAIN WILL AFFECT BEDFORD...CASWELL...CITY OF
DANVILLE...CITY OF MARTINSVILLE...CITY OF ROANOKE...CITY OF
SALEM...FLOYD...FRANKLIN...HALIFAX...HENRY...MONTGOMERY...PATRICK...
PITTSYLVANIA...ROANOKE...ROCKINGHAM AND STOKES COUNTIES...

AT 704 AM EDT...AN AREA OF SHOWERS WITH HEAVY RAIN EXTENDED ACROSS
THE NORTHWEST PIEDMONT OF NORTH CAROLINA...NORTHWARD ACROSS
SOUTHSIDE VIRGINIA AND INTO THE BLUE RIDGE OF SOUTHWEST VIRGINIA.

THESE SHOWERS WILL BRING UP TO A QUICK INCH OF RAIN THROUGH 830 AM.
THIS WILL BE ON TOP OF PERIODS OF RAIN OVERNIGHT WHICH BROUGHT 1 TO
2 INCHES TO SOME LOCATIONS. PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF OTHER LOW LYING AND POOR DRAINAGE AREAS IS LIKELY.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

JJ
Local storm report, Aug 27, 9:28 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 AM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      10 NNE WILKESBORO       36.27N 81.10W
08/27/2008                   WILKES             NC   DEPT OF HIGHWAYS

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER ACROSS THE
            WESTERN HALF OF THE COUNTY INCLUDING COTTON MILL BRIDGE
            ON THE ROARING RIVER. ROADS REMAINED CLOSED DUE TO
            ONGOING FLASH FLOODING AS OF 9 AM.

&&

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:51 AM EDTFlash Flood WarningRNKPatrick5 hr
Aug 27, 8:16 AM EDTFlash Flood WarningRNKHenry, Pittsylvania, City of Danville, City of Martinsville6 hr
Aug 27, 2:00 PM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville6 hr
Aug 27, 7:58 PM EDTFlash Flood WarningRNKHalifax, Pittsylvania6 hr

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in West Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.